Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 30, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Jun 23, 2011, 5:27 PM EDT for Beaufort County, Martin County, Pitt County, North Carolina. It was in force for 49 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2011, 5:27 PM EDT (21:27 UTC)
- Expired
- Jun 23, 2011, 6:16 PM EDT
- In force
- 49 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
Counties Beaufort County, NC, Martin County, NC, Pitt County, NC
The radar
The Raleigh/Durham radar (KRAX), 101 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 5:28 PM EDT | TSTM WND DMG | 1 Ne Farmville, NC | MULTIPLE TREES DOWN NEAR MILE MARKER 64. RELAYED FROM 911 CENTER |
| Jun 23, 5:40 PM EDT | TSTM WND DMG | 1 W Greenville, NC | TREE DOWN ON VEHICLE NEAR HOLIDAY COURT. RELAYED FROM 911 CENTER |
| Jun 23, 6:01 PM EDT | TSTM WND DMG | 5 E Bear Grass, NC | MULTIPLE TREES AND LIMBS DOWN ON MILLS INN FIRE DEPT ROAD. RELAYED FROM MEDIA. TIME ESTIMATED FROM RADAR. |
| Jun 23, 6:10 PM EDT | TSTM WND DMG | 2 S Woodland Acres, NC | TREE LIMBS DOWN UP TO 2 INCHES. QUARTER SIZE HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 23, 2:36 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 9.5 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1505 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 1114 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
588
WUUS52 KMHX 232127
SVRMHX
NCC013-117-147-232230-
/O.NEW.KMHX.SV.W.0030.110623T2127Z-110623T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
527 PM EDT THU JUN 23 2011
THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN MARTIN COUNTY IN EASTERN NORTH CAROLINA
NORTHERN PITT COUNTY IN EASTERN NORTH CAROLINA
NORTHWESTERN BEAUFORT COUNTY IN EASTERN NORTH CAROLINA
* UNTIL 630 PM EDT
* AT 521 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER FARMVILLE...MOVING EAST AT 45 MPH. QUARTER
SIZED HAIL AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH ARE LIKELY
WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
GREENVILLE...
STATON...HOUSE...
STOKES...
BEARGRASS...EVERETTS...
SMITHWICK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS NOW AND STAY AWAY FROM THE WINDOWS. MANY
LIGHTNING STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY
WINDS. IF YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 0 0...8 8 9...6 8 8 9.... WHEN YOU CAN DO SO SAFELY
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR EASTERN NORTH CAROLINA.
&&
LAT...LON 3593 7710 3568 7698 3553 7754 3557 7762
3568 7767 3573 7758
TIME...MOT...LOC 2127Z 249DEG 38KT 3564 7751
$$
112 follow-up statements
068 WWUS52 KMHX 232147 SVSMHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 547 PM EDT THU JUN 23 2011 NCC013-117-147-232230- /O.CON.KMHX.SV.W.0030.000000T0000Z-110623T2230Z/ MARTIN NC-PITT NC-BEAUFORT NC- 547 PM EDT THU JUN 23 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT FOR NORTHWESTERN BEAUFORT...EAST CENTRAL PITT AND SOUTH CENTRAL MARTIN COUNTIES... AT 538 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR STATON...OR NEAR GREENVILLE...MOVING EAST AT 30 MPH. HAZARDS IN THE WARNING INCLUDE... QUARTER SIZED HAIL. DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. LOCATIONS IN THE PATH OF THE STORM INCLUDE... BEARGRASS... STOKES... SMITHWICK... THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS! WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT... 1...8 0 0...8 8 9...6 8 8 9. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING FOR EASTERN NORTH CAROLINA. LAT...LON 3572 7738 3581 7704 3568 7698 3559 7734 TIME...MOT...LOC 2146Z 254DEG 39KT 3566 7724 $$ 11
269 WWUS52 KMHX 232216 SVSMHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 616 PM EDT THU JUN 23 2011 NCC013-117-147-232226- /O.CAN.KMHX.SV.W.0030.000000T0000Z-110623T2230Z/ MARTIN NC-PITT NC-BEAUFORT NC- 616 PM EDT THU JUN 23 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BEAUFORT...EAST CENTRAL PITT AND SOUTH CENTRAL MARTIN COUNTIES IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND THE WARNING IS NO LONGER IN EFFECT. IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE 1...8 0 0...8 8 9...6 8 8 9...OR NOTIFY YOUR NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NEWPORT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING FOR EASTERN NORTH CAROLINA. LAT...LON 3572 7738 3581 7704 3568 7698 3559 7734 TIME...MOT...LOC 2216Z 254DEG 39KT 3575 7685 $$ 11
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 4:00 PM EDT, 1 hour 27 minutes earlier.
Area forecast discussion, Jun 23, 4:00 PM EDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
400 PM EDT THU JUN 23 2011
.SYNOPSIS...
HIGH PRESSURE WILL CONTINUE OFFSHORE THROUGH EARLY NEXT WEEK AS A
TROUGH OF LOW PRESSURE PERSISTS TO THE WEST. A BACKDOOR COLD MAY
DROP INTO NORTHERN AREAS SATURDAY NIGHT OR EARLY SUNDAY BEFORE
PUSHING BACK NORTH OF THE AREA ON MONDAY.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
FIRSTLY...THE MHX RADAR IS NOW UP AND RUNNING AFTER THE UPGRADE TO
DUAL POL TECHNOLOGY.
MAIN FCST ISSUE FOR LATE THIS AFTN AND EVE WILL BE CHANCES FOR
SEVERE WEATHER. LEADING EDGE OF HIGH PRECIP WATER AND INSTABILITY
NOW LOCATED OVER CENTRAL NC AND WILL CONITNUE TO SHIFT EAST DURING
THE LATE AFTN/EARLY EVE. STRONG TO SEVERE STORMS ARE NOW FIRING
NEAR AND SOUTH OF RDU AND EXPECT THIS CONVECTION WILL BEGIN TO
AFFECT INLAND AREAS BY 5 OR 6 PM. STORMS WILL MAINTAIN STRENGTH
THRU SUNSET AS THEY CONT TO MOVE EAST THEN SLOWLY LOSE INTENSITY
WITH DAYTIME HEAT LOSS. SEVERE TSTM WATCH TIL 10 PM FOR ALL BUT
SOUND COUNTIES AND MARINE AREAS.
OTHERWISE ANTHR VERY WARM/MUGGY NIGHT WITH LOWS MAINLY IN THE 70S
OVRNGT.
WILL CONT TO HAVE SMOKE ISSUES FROM PENDER COUNTY AND PAINS BAY
FIRES OVRNIGHT. LOW LVL FLOW WILL CONT FROM MOSTLY SW DIR WITH
WORST SMOKE/VSBYS OVER ONSLOW...MANY AREAS FURTHER DOWNSTREAM WILL
ALSO SEE/SMELL THE SMOKE. CURRENTLY HAVE DENSE SMOKE ADVRY FOR
ONSLOW TIL 6 PM...WITH SPS FOR OTHER COUNTIES.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
VERY WARM MUGGY CONDITIONS CONTINUE ON FRIDAY. HIGHS MAY BE A DEG
OR TWO COOLER WITH SLIGHT LOWER THICKNESS VALUES BUT HEAT INDICES
WILL STILL APPROACHING 100F IN THE HIGH DEW POINT AIR. BEST CHANCES
FOR CONVECTION LOOK TO AGAIN BE TIED MAINLY TO DIURNAL CYCLE AS
ANOTHER WEAK SHORT WAVE APPROACHES FROM THE WEST DURING THE AFTN.
HAVE KEPT CHANCES AT SLIGHT FOR NOW AS TRIGGERS APPEAR TO BE WEAK
AND UNORGANIZED.
&&
.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
AS OF 3 PM THU...NO SIG CHANGES NEEDED TO PREVIOUS FORECAST...WITH
HIGH PRESSURE OFFSHORE AND FRONTAL BOUNDARY APPROACHING EASTERN NC
SAT AND SAT NIGHT. MODELS IN GOOD AGREEMENT WITH BOUNDARY DROPPING
SOUTHWARD INTO THE NORTHERN CWA SAT NIGHT...STALLING THEN MOVING
BACK NORTHWARD SUN. POPS ALSO NEAR CLIMO...WITH NO SIGNIFICANT
UPPER LEVEL FEATURES...AND BEST CHANCES OF SCT CONVECTION IN THE
AFTERNOON/EVENING. TEMPS NEAR CLIMO THROUGH THE PERIOD...HIGHS
NEAR 90S INLAND AND UPPER 80S ALONG THE COAST.
&&
.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
/SHORT TERM THROUGH FRIDAY/...
SMOKE FROM THE PENDER COUNTY FIRE WILL CONT TO BE A PROBLEM
ESPCLY EWN AND POSS OAJ TONIGHT AND INTO FRIDAY. SW FLOW WOULD
KEEP BULK OF SMOKE AWAY FROM ISO AND PGV BUT CANT RULE IT OUT ESP
WHEN COMBINED WITH ANY LIGHT FOG THAT MIGHT DEVELOP OVRNGT. GIVEN
UNCERTAINTY HAVE MOSTLY MVFR VSBYS. SUB-VFR CONDITIONS WILL ALSO
BE LIKELY IN ANY SCTD CONVECTION INVOF THE TERMINALS THRU THE EVE
AND AGAIN TOMORROW AFTN/EVE.
/LONG TERM FRIDAY NIGHT THROUGH TUESDAY/...
AS OF 3 PM THU...PREDOMINATE VFR CONDITIONS EXPECTED THROUGH THE
PERIOD WITH SCATTERED CONVECTION. WEAK BACKDOOR FRONT WILL
APPROACH EASTERN NC SAT NIGHT INTO EARLY SUNDAY...AND EXPECT SFC
WINDS TO VEER AND BECOME MORE W/N EARLY SUN...THEN BECOMING S/SE
SUN INTO EARLY NEXT WEEK.
&&
.MARINE...
/SHORT TERM THROUGH FRIDAY/...
WILL CONT SCA CNTRL AND SRN WTRS THRU THIS PERIOD. SEAS AT BUOY
41025 HAVE REACHED 7 FT. A BIT LOWER AS FARTHER S BUT LIKELY
FLIRTING WITH 6 FT FAR OUTER WTRS E OF LOOKOUT. WITH HIGH OFFSHORE
AND TRF INLAND WILL CONT TO HAVE DECENT GRDNT OVER THE AREA WITH
SW WINDS EXPECTED TO REMAIN SOLID 15 TO 20 KTS MOST WTRS THRU
FRIDAY. THESE PERSISTENT WINDS WILL KEEP SEAS MOSTLY 5 TO 6 FT
FAR OUTER WTRS FROM HAT S. FURTHER N SLIGHTLY LIGHTER WINDS AND
OFFSHORE FETCH WILL RESULT IN SUB SCA CONDITIONS.
/LONG TERM FRIDAY NIGHT THROUGH TUESDAY/...
AS OF 3 PM THU...PRESSURE GRADIENT WILL REMAIN TIGHTENED FRI
NIGHT BTWN HIGH OFFSHORE AND APPROACHING FRONTAL BOUNDARY. AT THIS
TIME SCA CONDITIONS LIKELY TO CONTINUE INTO EARLY SAT MORNING. SW
WINDS 15-25KT FRI NIGHT AND SEAS 5-7FT. WINDS WILL DIMINISH
SLIGHTLY FOR SAT AND EXPECT SEAS TO SUBSIDE. A BACKDOOR FRONT WILL
LIKELY MOVE INTO THE NORTHERN WATERS AND STALL LATE SAT NIGHT INTO
EARLY SUN BEFORE RETREATING NORTH SUN AFTERNOON. WINDS WILL
TEMPORARILY SHIFT TO THE N/W NORTH OF CAPE HATTERAS AND REMAIN SW
SOUTH OF HATTERAS. EXPECT CONDITIONS TO REMAIN BELOW ADV LEVELS
SAT MORNING THROUGH TUE.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...DENSE SMOKE ADVISORY UNTIL 6 PM EDT THIS EVENING FOR NCZ098.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 AM EDT SATURDAY FOR AMZ152-154-
156-158.
&&
SYNOPSIS...BTC
NEAR TERM...BTC
SHORT TERM...BTC
LONG TERM...CQD
AVIATION...BTC/CQD
MARINE...BTC/CQDHazardous weather outlook, Jun 23, 4:19 PM EDT, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 419 PM EDT THU JUN 23 2011 NCZ079-242030- GREENE- 419 PM EDT THU JUN 23 2011 ...SEVERE THUNDERSTORM WATCH 542 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SCATTERED THUNDERSTORMS ARE EXPECTED LATER THIS AFTERNOON AND EVENING. A FEW COULD PRODUCE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED FRIDAY...A FEW MAY HAVE STRONG WINDS AND HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ029-044-090-091-242030- MARTIN-PITT-DUPLIN-LENOIR- 419 PM EDT THU JUN 23 2011 ...AIR QUALITY ALERT IN EFFECT UNTIL 3 PM EDT FRIDAY... ...SEVERE THUNDERSTORM WATCH 542 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. SEVERE THUNDERSTORM WATCH. SCATTERED THUNDERSTORMS ARE EXPECTED LATER THIS AFTERNOON AND EVENING. A FEW COULD PRODUCE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED FRIDAY...A FEW MAY HAVE STRONG WINDS AND HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ098-242030- ONSLOW- 419 PM EDT THU JUN 23 2011 ...AIR QUALITY ALERT IN EFFECT UNTIL 3 PM EDT FRIDAY... ...DENSE SMOKE ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 542 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. DENSE SMOKE ADVISORY. SEVERE THUNDERSTORM WATCH. SCATTERED THUNDERSTORMS ARE EXPECTED LATER THIS AFTERNOON AND EVENING. A FEW COULD PRODUCE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED FRIDAY...A FEW MAY HAVE STRONG WINDS AND HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ092>095-242030- JONES-CRAVEN-PAMLICO-CARTERET- 419 PM EDT THU JUN 23 2011 ...AIR QUALITY ALERT IN EFFECT UNTIL 3 PM EDT FRIDAY... ...SEVERE THUNDERSTORM WATCH 542 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. SEVERE THUNDERSTORM WATCH. SMOKE IS EXPECTED ACROSS THE REGION AGAIN TODAY WITH LOCALLY REDUCED VISIBILITIES. SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING AND TONIGHT WITH LOCALLY STRONG WINDS POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED FRIDAY...A FEW MAY HAVE STRONG WINDS AND HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ046-047-081-242030- TYRRELL-MAINLAND DARE-MAINLAND HYDE- 419 PM EDT THU JUN 23 2011 ...AIR QUALITY ALERT IN EFFECT UNTIL 3 PM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. SCATTERED THUNDERSTORMS ARE EXPECTED LATER THIS AFTERNOON AND EVENING. A FEW COULD PRODUCE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED FRIDAY...A FEW MAY HAVE STRONG WINDS AND HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ080-242030- BEAUFORT- 419 PM EDT THU JUN 23 2011 ...AIR QUALITY ALERT IN EFFECT UNTIL 3 PM EDT FRIDAY... ...SEVERE THUNDERSTORM WATCH 542 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. SEVERE THUNDERSTORM WATCH. SCATTERED THUNDERSTORMS ARE EXPECTED LATER THIS AFTERNOON AND EVENING. A FEW COULD PRODUCE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED FRIDAY...A FEW MAY HAVE STRONG WINDS AND HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ045-242030- WASHINGTON- 419 PM EDT THU JUN 23 2011 ...AIR QUALITY ALERT IN EFFECT UNTIL 3 PM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. SCATTERED THUNDERSTORMS ARE EXPECTED LATER THIS AFTERNOON AND EVENING. A FEW COULD PRODUCE DAMAGING WINDS. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED FRIDAY...A FEW MAY HAVE STRONG WINDS AND HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ103-242030- OUTER BANKS DARE- 419 PM EDT THU JUN 23 2011 ...AIR QUALITY ALERT IN EFFECT UNTIL 3 PM EDT FRIDAY... ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. AIR QUALITY ALERT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED FRIDAY...A FEW MAY HAVE STRONG WINDS AND HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ104-242030- OUTER BANKS HYDE- 419 PM EDT THU JUN 23 2011 ...AIR QUALITY ALERT IN EFFECT UNTIL 3 PM EDT FRIDAY... ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. AIR QUALITY ALERT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 23, 4:12 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
412 PM EDT THU JUN 23 2011
NCZ098-232115-
ONSLOW-
412 PM EDT THU JUN 23 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS ONSLOW COUNTY THROUGH 515
PM EDT...
AT 412 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
VERONA...OR ABOUT OVER NEW RIVER AIR STATION...MOVING NORTHEAST AT 25
MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...CAMP LEJEUNE MAIN
GATE...AND...JACKSONVILLE...MIDWAY PARK...AND...PUMPKIN CENTER...
PINEY GREEN...AND...KELLUM...HUBERT...DEPPE...SILVERDALE.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3456 7745 3471 7758 3492 7726 3489 7722
3484 7720 3483 7718 3481 7719 3479 7716
3477 7716 3475 7712 3472 7712 3458 7741
3460 7740 3461 7743 3458 7742
TIME...MOT...LOC 2012Z 235DEG 23KT 3469 7742
11Special weather statement, Jun 23, 4:57 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
457 PM EDT THU JUN 23 2011
NCZ098-232200-
ONSLOW-
457 PM EDT THU JUN 23 2011
...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS ONSLOW COUNTY THROUGH
600 PM EDT...
AT 457 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN OVER HOLLY RIDGE...OR ABOUT 6 MILES SOUTHWEST OF
NORTH TOPSAIL BEACH...MOVING NORTHEAST AT 25 MPH.
SOME LOCATIONS IMPACTED INCLUDE...NORTH TOPSAIL BEACH...FOLKSTONE...
DIXON...SNEADS FERRY...ONSLOW BEACH...DUCK CREEK.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3448 7758 3452 7760 3461 7744 3458 7741
3461 7741 3462 7742 3465 7737 3463 7735
3465 7735 3473 7720 3463 7712 3460 7721
3453 7732 3447 7745 3443 7751
TIME...MOT...LOC 2057Z 237DEG 24KT 3445 7755
27Local storm report, Jun 23, 5:22 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
522 PM EDT THU JUN 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM TSTM WND DMG WALSTONBURG 35.59N 77.70W
06/23/2011 GREENE NC PUBLIC
TREES DOWN NEAR HWY 91. RELAYED FROM 911
&&
EVENT NUMBER MHX1100299
JSCHULZLocal storm report, Jun 23, 5:24 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
524 PM EDT THU JUN 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 PM HAIL 1 N FARMVILLE 35.61N 77.59W
06/23/2011 M1.00 INCH PITT NC AMATEUR RADIO
INTERSECTION OF HWY 121 AND HWY 264
&&
EVENT NUMBER MHX1100300
JSCHULZSpecial weather statement, Jun 23, 5:25 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
525 PM EDT THU JUN 23 2011
NCZ090-232215-
DUPLIN-
525 PM EDT THU JUN 23 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS DUPLIN COUNTY THROUGH 615
PM EDT...
AT 525 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES
NORTHWEST OF FAISON...OR ABOUT 12 MILES WEST OF MOUNT OLIVE...MOVING
EAST AT 40 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...FAISON...CALYPSO...
BEAUTANCUS.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3519 7817 3518 7807 3520 7805 3520 7801
3519 7798 3517 7796 3518 7793 3516 7790
3517 7788 3517 7786 3514 7787 3506 7814
3510 7818
TIME...MOT...LOC 2125Z 268DEG 42KT 3519 7822
27The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 8:33 PM EDT | Special Weather Statement | MHX | Beaufort | 57 min |
| Jun 22, 8:34 PM EDT | Dense Smoke Advisory | MHX | 21 hr | |
| Jun 22, 8:46 PM EDT | Special Weather Statement | MHX | Jones | 44 min |
| Jun 22, 9:24 PM EDT | Special Weather Statement | MHX | Craven | 36 min |
| Jun 22, 10:03 PM EDT | Special Weather Statement | MHX | Beaufort | 42 min |
| Jun 23, 4:12 PM EDT | Special Weather Statement | MHX | Onslow | 63 min |
| Jun 23, 4:47 PM EDT | Special Marine Warning | MHX | 58 min | |
| Jun 23, 4:57 PM EDT | Special Weather Statement | MHX | Onslow | 63 min |
| Jun 23, 4:58 PM EDT | Severe Thunderstorm Warning | MHX | Greene, Pitt | 62 min |
| Jun 23, 5:25 PM EDT | Special Weather Statement | MHX | Duplin | 50 min |
| Jun 23, 5:49 PM EDT | Severe Thunderstorm Warning | MHX | Greene, Lenoir | 38 min |
| Jun 23, 6:00 PM EDT | Special Weather Statement | MHX | Duplin | 45 min |
| Jun 23, 6:01 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Martin, Washington | 59 min |
| Jun 23, 6:05 PM EDT | Dense Smoke Advisory | MHX | 14 hr | |
| Jun 23, 6:21 PM EDT | Special Weather Statement | MHX | Onslow | 54 min |
| Jun 23, 6:25 PM EDT | Special Weather Statement | MHX | Pitt | 35 min |
| Jun 23, 6:41 PM EDT | Special Marine Warning | MHX | 64 min | |
| Jun 23, 6:50 PM EDT | Severe Thunderstorm Warning | MHX | Dare, Hyde, Tyrrell, Washington | 55 min |
| Jun 23, 6:50 PM EDT | Severe Thunderstorm Warning | MHX | Onslow | 55 min |
| Jun 23, 7:02 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Craven, Hyde, Pamlico, Washington | 58 min |
| Jun 23, 7:04 PM EDT | Special Weather Statement | MHX | Jones | 41 min |
| Jun 23, 7:11 PM EDT | Severe Thunderstorm Warning | MHX | Craven, Jones, Onslow, Pamlico | 49 min |
| Jun 23, 7:28 PM EDT | Severe Thunderstorm Warning | MHX | Carteret, Craven, Jones, Onslow | 47 min |
| Jun 23, 7:29 PM EDT | Special Marine Warning | MHX | 2 hr | |
| Jun 23, 7:34 PM EDT | Severe Thunderstorm Warning | MHX | Dare | 41 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.